On the solutions of time-fractional reaction-diffusion equations. (English) Zbl 1222.65115

Summary: A new application of generalized differential transform method (GDTM) has been used for solving time-fractional reaction-diffusion equations. To illustrate the reliability of the method, some examples are provided.


65M99 Numerical methods for partial differential equations, initial value and time-dependent initial-boundary value problems
35K57 Reaction-diffusion equations
35R11 Fractional partial differential equations
Full Text: DOI


[1] Murray, J. D., Mathematical biology (2003), Springer: Springer New York
[2] Kuramoto, Y., Chemical oscillations waves and turbulence (2003), Dover Publications, Inc.: Dover Publications, Inc. Mineola, New York · Zbl 0558.76051
[3] Wilhelmsson, H.; Lazzaro, E., Reaction-diffusion problems in the physics of hot plasmas (2001), Institute of Physics Publishing: Institute of Physics Publishing Bristol and Philadelphia
[4] Hundsdorfer, W.; Verwer, J. G., Numerical solution of time dependent advection-diffusion-reaction equations (2003), Springer: Springer Berlin · Zbl 1030.65100
[5] Perc, Matjaž, Spatial coherence resonance in excitable media, Phys Rev E, 72, 016207 (2005)
[6] Perc, Matjaž, Stochastic resonance on excitable small-world networks via a pacemaker, Phys Rev E, 76, 066203 (2007)
[7] Perc, Matjaž, Effects of small-world connectivity on noise-induced temporal and spatial order in neural media, Chaos Soliton Fract, 31, 2, 280-291 (2007) · Zbl 1133.92007
[8] Gosaka, Marko; Marhla, Marko; Perc, Matjaž, Spatial coherence resonance in excitable biochemical media induced by internal noise, Biophys Chem, 128, 2-3, 210-214 (2007)
[10] Bar, M.; Gottschalk, N.; Eiswirth, M.; Ertl, G., Spiral waves in a surface reaction: model calculations, J Chem Phys, 100, 1202-1214 (1994)
[11] Barkley, D., A model for fast computer simulation of excitable media, Physica D, 49, 61-70 (1991)
[12] Karma, A., Meandering transition in two-dimensional excitable media, Phys Rev Lett, 65, 2824-2828 (1990)
[13] Keener, J. P., A geometrical theory for spiral waves in excitable media, SIAM J Appl Math, 46, 1039-1056 (1986) · Zbl 0655.35046
[14] Keener, J. P., Mathematical physiology, interdisciplinary applied mathematics (1998), Springer: Springer New York
[15] Otani, N., A primary mechanism for spiral wave meandering, Chaos, 12, 829-842 (2002) · Zbl 1080.92504
[16] Tyson, J., What everyone should know about the Belousov-Zhabotinsky reaction?, (Lecture notes in biomathematics, vol. 100 (1994), Springer: Springer Berlin), 569-587 · Zbl 0925.92068
[17] Fenton, F.; Cherry, E.; Hastings, H. M.; Evans, S. J., Multiple mechanisms of spiral wave breakup in a model of cardiac electrical activity, Chaos, 12, 852-892 (2002)
[18] Krinsky, V.; Pumir, A., Models of defibrillation of cardiac tissue, Chaos, 8, 188-203 (1998)
[20] Ramos, J. I., Finite element methods for one-dimensional flame propagation problems, (Chung, T. J., Numerical modeling in combustion (1993), Taylor & Francis: Taylor & Francis Washington (DC)), 3-131, [Chapter 1]
[21] Chen, Z.; Gumel, A. B.; Mickens, R. E., Nonstandard discretizations of the generalized Nagumo reaction-diffusion equation, Numer Meth Partial Differ Eqns, 19, 363-379 (2003) · Zbl 1019.65067
[22] Mickens, R. E., A best finite-difference scheme for the Fisher equation, Numer Meth Partial Differ Eqns, 10, 581-585 (1994) · Zbl 0810.65131
[23] Onyejekwe, O. O., Green element procedures for transport accompanied by nonlinear reaction, Int J Therm Sci, 42, 813-820 (2003)
[24] Uddin, R., Comparison of the nodal integral method and nonstandard finite-difference schemes for the Fisher equation, SIAM J Sci Comput, 22, 1926-1942 (2001) · Zbl 1002.65095
[25] Ramos, J. I., On diffusive and exponentially fitted techniques, Appl Math Comput, 103, 69-96 (1999) · Zbl 0929.65057
[26] Henry, B. I.; Langlands, T. A.M.; Wearne, S. L., Turing pattern formation in fractional activator-inhibitor systems, Phys Rev E, 72, 026101 (2005)
[27] Henry, B. I.; Wearne, S. L., Fractional reaction-diffusion, Physica A, 276, 448-455 (2000)
[28] Henry, B. I.; Wearne, S. L., Existence of Turing instabilities in a two-species fractional reaction-diffusion system, Siam J Appl Math, 62, 3, 870-887 (2002) · Zbl 1103.35047
[29] Vlad, M. O.; Ross, J., Systematic derivation of reaction-diffusion equations with distributed delays and relations to fractional reaction-diffusion equations and hyperbolic transport equations: application to the theory of Neolithic transition, Phys Rev E, 66, 061908 (2002)
[30] Seki, K.; Wojcik, M.; Tachiya, M., Fractional reaction-diffusion equation, J Chem Phys, 119, 2165 (2003)
[31] Gafiychuk, V.; Datsko, B., Pattern formation in a fractional reaction-diffusion system, Phys A Stat Mech Appl, 365, 300-306 (2006)
[33] Gafiychuk, V.; Datsko, B., Stability analysis and oscillatory structures in time-fractional reaction-diffusion systems, Phys Rev E, 75, 055201-1-1-055201-1-4 (2007)
[34] Weitzner, H.; Zaslavsky, G. M., Some applications of fractional equations, Commun Nonlinear Sci Numer Simulat, 8, 273-281 (2003) · Zbl 1041.35073
[35] Varea, C.; Barrio, R. A., Travelling Turing patterns with anomalous diffusion, J Phys Condens Matter, 16, 5081-5090 (2004)
[36] Havlin, S.; Ben-Avraham, D., Adv Phys, 36, 695 (1987)
[37] Sokolov, I. M.; Schmidt, M. G.W.; Sagués, F., Reaction-subdiffusion equations, Phys Rev E, 73, 031102 (2006)
[38] Henry, B. I.; Langlands, T. A.M.; Wearne, S. L., Anomalous diffusion with linear reaction dynamics: from continuous time random walks to fractional reaction-diffusion equations, Phys Rev E, 74, 031116 (2006)
[39] Yuste, S. B.; Acedo, L., Some exact results for the trapping of subdiffusive particles in one dimension, Physica A, 336, 334-346 (2004)
[40] Lewandowska, K. D.; Kosztolowicz, T., Numerical study of subdiffusion equation, Acta Phys Polon B, 38, 1847 (2006)
[41] Lewandowsk, Katarzyna D., Numerical study of subdiffusion equation, Acta Phys Polon B, 38, 1847-1854 (2007)
[42] Bouchaud, J.-P.; Georges, A., Anomalous diffusion in disordered media: statistical mechanisms, models and physical applications, Phys Rep, 195, 127-293 (1990)
[43] Romero, A. H.; Sancho, J. M., Brownian motion in short range random potentials, Phys Rev E, 58, 2833-2837 (1998)
[44] Klemm, A.; Metzler, R.; Kimmich, R., Diffusion on random-site percolation clusters: theory and NMR microscopy experiments with model objects, Phys Rev E, 65, 021112 (2002)
[45] Fisher, R. A., The wave of advance of advantageous genes, Ann Eugene, 7, 335-369 (1937) · JFM 63.1111.04
[46] Malflict, W., Solitary wave solutions of nonlinear wave equations, Am J Phys, 60, 650-654 (1992) · Zbl 1219.35246
[47] Frank, D. A., Diffusion and heat exchange in chemical kinetics (1955), Princeton University Press: Princeton University Press Princeton (NJ)
[48] Aronson, D. J.; Weinberg, H. F., Nonlinear diffusion in population genetics combustion and never pulse propagation (1988), Springer: Springer New York
[49] Canosa, J., Diffusion in nonlinear multiplication media, J Math Phys, 1862-1869 (1969)
[50] Tuckwell, H. C., Introduction to theoretical neurobiology (1988), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0647.92009
[51] Bramson, M. D., Maximal displacement of branching Brownian motion, Commun Pure Appl Math, 31, 531-581 (1978) · Zbl 0361.60052
[52] Fitzhugh, R., Impulse and physiological states in models of nerve membrane, Biophys J, 1, 445-466 (1961)
[53] Nagumo, J. S.; Arimoto, S.; Yoshizawa, S., An active pulse transmission line simulating nerve axon, Proc IRE, 50, 2061-2070 (1962)
[54] Shih, M.; Momoniat, E.; Mahomed, F. M., Approximate conditional symmetries and approximate solutions of the perturbed Fitzhugh-Nagumo equation, J Math Phys, 46, 023503 (2005) · Zbl 1076.35052
[55] Odibat, Z.; Momani, S.; Erturk, V. S., Generalized differential transform method: for solving a space- and time-fractional diffusion-wave equation, Phys Lett A, 370, 379-387 (2007) · Zbl 1209.35066
[56] Momani, S.; Odibat, Z.; Erturk, V. S., Generalized differential transform method: application to differential equations of fractional order, Appl Math Comput, 19, 467-477 (2008) · Zbl 1141.65092
[57] Odibat, Z.; Momani, S., A generalized differential transform method for linear partial differential equations of fractional order, Appl Maths Lett, 21, 194-199 (2008) · Zbl 1132.35302
[58] Ayaz, F., Solutions of the system of differential equations by differential transform method, Appl Math Comput, 147, 547-567 (2004) · Zbl 1032.35011
[59] Arikoglu, A.; Ozkol, I., Solution of boundary value problems for integro-differential equations by using differential transform method, Appl Math Comput, 168, 1145-1158 (2005) · Zbl 1090.65145
[60] Bildik, N.; Konuralp, A.; Bek, F.; Kucukarslan, S., Solution of different type of the partial differential equation by differential transform method and Adomian’s decomposition method, Appl Math Comput, 172, 551-567 (2006) · Zbl 1088.65085
[61] Hassan, I. H., Comparison differential transformation technique with Adomian decomposition method for linear and nonlinear initial value problems, Chaos Soliton Fract, 36, 53-65 (2008) · Zbl 1152.65474
[62] Odibat, Z.; Bertelle, C.; Aziz-Alaoui, M. A.; Duchamp, G. H.E., A multi-step differential transform method and application to non-chaotic and chaotic systems, Comput Math Appl, 59, 1462-1472 (2010) · Zbl 1189.65170
[63] Odibat, Z.; Shawagfeh, N., Generalized Taylor’s formula, Appl Math Comput, 186, 286 (2007) · Zbl 1122.26006
[64] Caputo, M., Linear models of dissipation whose \(Q\) is almost frequency independent. Part II, J Roy Astral Soc, 13, 529-539 (1967)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.